Alert archive / Arkansas / Tornado Warnings in 2007
Tornado Warning 30, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Oct 17, 2007, 4:32 PM CDT for Calhoun County, Arkansas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 17, 2007, 4:32 PM CDT (21:32 UTC)
- Expired
- Oct 17, 2007, 5:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
County Calhoun County, AR
The radar
The Little Rock radar (KLZK), 146 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 17, 4:45 PM CDT | TSTM WND DMG | Woodberry, AR | A FEW TREES WERE REPORTED DOWN AROUND WOODBERRY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 17, 4:31 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 865 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLZK 172132
TORLZK
ARC013-172215-
/O.NEW.KLZK.TO.W.0030.071017T2132Z-071017T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
432 PM CDT WED OCT 17 2007
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
CALHOUN COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 515 PM CDT
* AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES WEST OF
HAMPTON MUNICIPAL AIRPORT...MOVING NORTHEAST AT 35 MPH.
* THE TORNADO WILL BE NEAR...
HAMPTON MUNICIPAL AIRPORT AROUND 440 PM CDT...
HAMPTON AROUND 445 PM CDT...
TRI COUNTY LAKE AROUND 510 PM CDT...
&&
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING
FOR ARKANSAS.
LAT...LON 3340 9258 3340 9263 3344 9266 3346 9270
3350 9273 3381 9242 3381 9234 3374 9232
3358 9232 3338 9257
TIME...MOT...LOC 2132Z 222DEG 31KT 3350 9258
$$
572 follow-up statements
000
WWUS54 KLZK 172150
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
449 PM CDT WED OCT 17 2007
ARC013-172215-
/O.CON.KLZK.TO.W.0030.000000T0000Z-071017T2215Z/
CALHOUN AR-
449 PM CDT WED OCT 17 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR CALHOUN
COUNTY...
AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HAMPTON...MOVING
NORTHEAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TRI
COUNTY LAKE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING
FOR ARKANSAS.
LAT...LON 3340 9258 3340 9263 3344 9266 3346 9270
3350 9273 3381 9242 3381 9234 3374 9232
3358 9232 3338 9257
TIME...MOT...LOC 2149Z 208DEG 17KT 3356 9255
$$
57000
WWUS54 KLZK 172154 CCA
SVSLZK
SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
450 PM CDT WED OCT 17 2007
ARC013-172215-
/O.COR.KLZK.TO.W.0030.000000T0000Z-071017T2215Z/
CALHOUN AR-
450 PM CDT WED OCT 17 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR CALHOUN
COUNTY...
AT 446 PM CDT...A TORNADO WAS REPORTED. THIS TORNADO WAS LOCATED
NEAR HAMPTON...MOVING NORTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TRI
COUNTY LAKE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING
FOR ARKANSAS.
LAT...LON 3340 9258 3340 9263 3344 9266 3346 9270
3350 9273 3381 9242 3381 9234 3374 9232
3358 9232 3338 9257
TIME...MOT...LOC 2150Z 222DEG 23KT 3357 9252
$$
57What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Oct 17, 2:10 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Oct 17, 2:10 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 210 PM CDT WED OCT 17 2007 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT STRONG NEGATIVE TILT TROF IN THE PLAINS WILL SWING BY THE AREA TONIGHT AND BRING A PERIOD OF POTENTIALLY SEVERE WEATHER TO THE AREA. STILL LOOKS LIKE THE BIGGEST THREAT OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND MAYBE LARGE HAIL AND A FEW TORNADOES WILL BE IN THE 00Z TO 06Z TIME FRAME. APPEARS THE DEVELOPING SQUALL LINE IN CENTRAL OKLAHOMA WILL BE THE MAIN SYSTEM TO MOVE INTO THE AREA BUT SOME ACTIVITY MOVING IN FROM THE SOUTH MAY ALSO PRODUCE SOME SEVERE WEATHER. GFS INDICATES THE MAIN IMPETUS OF THIS WILL BE PAST THE AREA BY 06Z BUT THIS LOOKS A LITTLE FAST. BASICALLY WENT WITH POPS RANGING FROM 60 IN THE SOUTH TO 80 IN THE NORTH FOR THE FIRST HALF OF TONIGHT WITH SEVERE MENTIONED IN THE ZONES. LOWERED POPS FROM THE WEST FOR THE SECOND HALF OF THE NIGHT AS ACTIVITY SHOULD AT LEAST DECREASE IF NOT END COMPLETELY. SOME DRIER AIR MAY MOVE INTO WESTERN AREAS BY MORNING BUT NOT REAL CONFIDENT HOW MUCH OF A THRUST OF DRY AIR WILL MOVE IN. GENERALLY WENT WITH GUIDANCE FOR MINS AND DEW POINTS BY 12Z THURSDAY. UPPER TROF WILL BE TO THE NORTH OF THE AREA ON THURSDAY. THE ACTUAL FRONT WILL NOT MOVE ACROSS THE AREA UNTIL DURING THE DAY BUT IT APPEARS ALL THE MOISTURE AND PRECIP WILL BE EAST OF THE AREA. DROPPED ALL MENTION OF RAIN FOR THURSDAY. STRONG SOUTHWEST TO WEST WINDS AROUND THE LOW WILL LIKELY REQUIRE LAKE WIND ADVISORIES FOR THURSDAY. THIS ALONG WITH MOSTLY SUNNY SKIES MAY DRIVE TEMPS WELL INTO THE 80S AND WENT THAT WAY FOR MAXES BUT WENT A LITTLE COOLER IN THE NORTH. ON THURSDAY NIGHT A SHORT WAVE ROTATES AROUND THE UPPER LOW AND MOVES THROUGH THE AREA WITH A LITTLE WRAPAROUND MOISTURE. FOR NOW KEPT POPS JUST BELOW THESHOLD FOR MENTION IN THE NORTH IN THE FORECAST BUT WILL NEED TO MONITOR THIS. RIDGING MOVES IN ON FRIDAY AND CONTINUES THROUGH MOST OF THE WEEKEND. THIS SHOULD RESULT IN DRY WEATHER WITH MINS NEAR OR A LITTLE BELOW NORMAL AND MAXES NEAR OR A LITTLE ABOVE NORMAL. THE NEXT TROF BEGINS TO APPROACH THE AREA JUST BEYOND THE SHORT TERM. && .LONG TERM...SUNDAY THROUGH WEDNESDAY CONFIDENCE IN THE EXTENDED PERIODS IS LOW RIGHT NOW...GIVEN HIGH VARIABILITY OF MODEL SOLUTIONS. APPEARS AS THOUGH A FRONT WILL BE AFFECTING THE AREA SOME TIME LATE SUNDAY INTO MONDAY. HOWEVER...SEVERAL MODELS ARE KEYING IN ON UPPER RIDGE BUILDING OVER THE SOUTHEAST CONUS BY EARLY NEXT WEEK. THIS WOULD SLOW UP THE FORWARD SPEED OF THE FRONT...AND KEEP PRECIP CHANCES AROUND INTO THE WEEK. FOR NOW...HAVE MADE LITTLE CHANGES IN THE GOING FORECAST UNTIL MODELS REACH MORE OF AN AGREEMENT. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 64 83 53 77 / 80 10 10 10 CAMDEN AR 68 87 58 82 / 60 10 10 10 HARRISON AR 61 80 50 74 / 80 10 10 10 HOT SPRINGS AR 66 86 55 80 / 70 10 10 10 LITTLE ROCK AR 67 86 56 80 / 70 10 10 10 MONTICELLO AR 68 89 58 82 / 60 10 10 10 MOUNT IDA AR 66 85 55 80 / 70 10 10 10 MOUNTAIN HOME AR 61 80 50 74 / 80 10 10 10 NEWPORT AR 66 85 53 77 / 80 10 10 10 PINE BLUFF AR 67 87 57 80 / 70 10 10 10 RUSSELLVILLE AR 63 84 53 78 / 70 10 10 10 SEARCY AR 66 85 54 79 / 70 10 10 10 STUTTGART AR 67 87 56 80 / 70 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...29 / LONG TERM...57
Hazardous weather outlook, Oct 17, 3:25 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 325 PM CDT WED OCT 17 2007 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 325 PM CDT WED OCT 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT OVER MUCH OF ARKANSAS. THE STORM PREDICTION CENTER HAS ISSUED A MODERATE RISK OF SEVERE THUNDERSTORMS FOR A LARGE PORTION OF THE STATE THROUGH TONIGHT. STRONG LOW PRESSURE AT THE SURFACE AND ALOFT...COMBINED WITH INCREASING MOISTURE AND INSTABILITY TODAY AND TONIGHT...WILL ALLOW FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER MUCH OF THE REGION. CONDITIONS ARE EXPECTED TO BECOME FAVORABLE FOR THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE PRIMARY THREAT WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. HOWEVER...WINDS ARE CHANGING IN DIRECTION AND INCREASING IN SPEED WITH HEIGHT...WHICH INDICATES THE POSSIBILITY OF TORNADOES AS WELL. THIS WOULD BE MOST LIKELY IN AREAS WITH A MODERATE RISK OF SEVERE STORMS. ABUNDANT MOISTURE IN THE ATMOSPHERE WILL ALSO ALLOW FOR THE POSSIBILITY OF LOCALLY HEAVY RAINFALL...PARTICULARLY WHERE STORMS FORM AND MOVE OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ON THURSDAY...THE STORM SYSTEM WILL MOVE NORTHEAST TO THE GREAT LAKES REGION...AND PUSH A COLD FRONT THROUGH ARKANSAS. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS ARKANSAS UNTIL THE FRONT PUSHES OUT OF THE STATE. BEHIND THE FRONT...CONDITIONS WILL BECOME BREEZY. A LAKE WIND ADVISORY MAY BE NECESSARY ON THURSDAY...AS WINDS COULD APPROACH 15 TO 25 MPH. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT LATER THURSDAY AND WILL BE THE MAIN WEATHER FEATURE FOR FRIDAY AND INTO THE WEEKEND. THE NEXT COLD FRONT THAT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS LOOKS TO AFFECT THE AREA AROUND SUNDAY NIGHT OR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT. KEEP INFORMED BY MONITORING THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE...AND BE PREPARED TO TAKE ACTION IF A WATCH OR WARNING IS ISSUED FOR YOUR AREA. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 38
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 3:58 PM CDT | Tornado Warning | LZK | Calhoun, Ouachita | 48 min |
| Oct 17, 4:42 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson, Pulaski, Saline | 48 min |
| Oct 17, 4:48 PM CDT | Tornado Warning | LZK | Grant, Jefferson, Lonoke, Pulaski, Saline | 42 min |
| Oct 17, 5:11 PM CDT | Tornado Warning | LZK | Bradley, Cleveland | 49 min |
| Oct 17, 5:47 PM CDT | Tornado Warning | LZK | Jefferson, Lincoln | 43 min |
| Oct 17, 5:55 PM CDT | Tornado Warning | LZK | Arkansas, Jefferson, Lonoke, Monroe, Prairie | 50 min |
| Oct 17, 6:23 PM CDT | Tornado Warning | LZK | Arkansas, Jefferson, Lincoln | 49 min |
| Oct 17, 6:35 PM CDT | Tornado Warning | LZK | Polk, Scott | 55 min |
Nearby
Tornado Warnings in Arkansas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.